Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 11:03 AM CDT for Keokuk County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 11:03 AM CDT (16:03 UTC)
- Expired
- Jun 14, 2001, 12:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
748 WUUS53 KDVN 141603 SVRMLI IAC107-141700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1103 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEOKUK COUNTY IN SOUTHEAST IOWA * UNTIL NOON CDT * AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES SOUTHWEST OF DELTA...OR 13 MILES SOUTHWEST OF SIGOURNEY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... DELTA BY 1105 AM CDT. HAYESVILLE BY 1110 AM CDT. SIG-NOR FIELD AIRPORT BY 1115 AM CDT. LANCASTER BY 1120 AM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4149 9240 4117 9241 4117 9198 4150 9195 JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:05 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 14, 10:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1005 AM CDT THU JUN 14 2001 CONVECTION FROM OVERNIGHT IS SLOW TO DIE. WHILE THE OVERALL TREND FOR THE MCS IS TO WEAKEN...SEVERAL CONVECTIVE CELLS ARE ACTUALLY STRENGTHENING. BOTTOM LINE IS WILL UPDATE ZONES TO REFLECT STORMS CONTINUING AND MOVING ACROSS THE CWA THE REST OF THE DAY. THUS WILL ALSO CUT MAX TEMPS A BIT. SURFACE-BASED CAPES OF 1000-2000 SUGGEST SOME POTENTIAL FOR SEVERE. PER SPC REQUEST...WILL BE RELEASING AN 18Z SOUNDING WHICH SHOULD HELP PIN DOWN THE THREAT MORE. LOOKS LIKE A HAIL THREAT EARLY ON WITH A POTENTIAL FOR WIND DAMAGE LATER THIS AFTERNOON IF STORMS BECOME SURFACE BASED A5ND INSTABILITY INCREASES. .DVN... IA...NONE. IL...NONE. MO...NONE. WOLF
In the hours before
Special weather statement, Jun 14, 6:25 AM CDT, 4 hours 38 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-142132- SIGNIFICANT WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 AM CDT THU JUN 14 2001 ...THUNDERSTORMS...MAINLY LATE THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND THUNDERSTORMS WILL MOVE FROM NORTH CENTRAL IOWA INTO AREAS...MAINLY NORTHWEST OF A CEDAR RAPIDS TO MANCHESTER LINE THROUGH MID MORNING BEFORE DISSIPATING. SCATTERED THUNDERSTORMS...POSSIBLY SEVERE...WILL REDEVELOP ACROSS CENTRAL IOWA THIS AFTERNOON...AHEAD OF AN ADVANCING COLD FRONT...MOVING INTO EASTERN IOWA LATE THIS AFTERNOON AND INTO WESTERN ILLINOIS THIS EVENING. A FEW OF THESE STORMS COULD BE SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. ALSO...A BRIEF TORNADO WILL BE POSSIBLE WITH ANY BOUNDARY INTERACTION. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED...AS ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING. REA/MCCLURE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
| Jun 14, 2:37 PM CDT | Flash Flood Warning | DVN | Scott | 3 hr |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 46 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Johnson, Louisa, Washington | 46 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Linn | 38 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 55 min |
| Jun 14, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Scott | 64 min |
| Jun 14, 5:57 PM CDT | Tornado Warning | DVN | Cedar, Muscatine, Scott | 33 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 54 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 54 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.